my mother in law quit taking Spiriva of her own accord and is experiencing light headedness and dizziness. She also complains of her left side not being a hundred percent.
26 Oct 2012
I don't think you have to wean off of it.She should not have stopped it without her dr knowing however.She could be lacking oxygen and that is what is causing the light headedness. She needs to go to the dr and tell him what she did, or start back on the spiriva. Its foolish to stop respiratory drugs without advice. Most respiratory conditions older people have don't get better, they just feel better because of the medication.
26 Oct 2012
Hello cklogie. I take Spirvia as well as Combivent. When not taking the daily dose, in the morning (Spirvia) the side effect I experience is more difficulty when doing chores for example, breathing. I have COPD. I suggest your mother in law mention whats happening to her Pulmonary doctor. The light headedness and dizziness is probably normal. The "left side?" I'd take notice about. Regards pledge
26 Oct 2012
I agree with Mary. If she has weakness on her left side, that is NOT from suddenly stopping Spiriva. It sounds more like a small stroke or TIA which can also cause dizziness and lightheadedness. If she has been struggling to breathe this can elevate the blood pressure which can then lead to a stroke or TIA. she needs to seek medical help asap to look into the left sided weakness. If a person has a small stroke, chances are GREATLY increased that the person can have another stroke and the following strokes can be larger and more debilitating so it is very important to seek follow up care for something like this.
- Spiriva Information for Consumers
- Spiriva Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spiriva (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My grandfather was prescribed 6-9mg a day of Lorazepam and abruptly stopped. Now he cannot move.? Well, barely. He can't walk nor get dressed. ...
1 answer • 6 Apr 2010
It has been told to us that using spiriva make a man have a hard time urinating..we would like to know if this is true..thank you...
1 answer • 23 Jun 2011
Been taking Spiriva 3 to 4 months, took myself off because of side effects. When will these go away?
It has been 5 days. Will these bad side effects be permenent or will they go away after awhile? Anyone know???
1 answer • 28 Jun 2011
... capsule - but nothing on what happens if it is swallowed. Are the effects just diminished because it's going through the digestive system - ...
1 answer • 10 Dec 2011
Been taking symbicort/spiriva for one yr, & now I'm having side effects almost daily. Within a couple of hrs after taking, I experience ...
2 answers • 10 Feb 2013